Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Characterization of lower semicontinuous convex functions

Authors: R. Correa, A. Jofré and L. Thibault
Journal: Proc. Amer. Math. Soc. 116 (1992), 67-72
MSC: Primary 49J52; Secondary 26B25, 47N10
MathSciNet review: 1126193
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that a lower semicontinuous function defined on a reflexive Banach space is convex if and only if its Clarke subdifferential is monotone.

References [Enhancements On Off] (What's this?)

  • [1] H. Attouch, Variational convergence for functions and operators, Pitman, London, 1984. MR 773850 (86f:49002)
  • [2] J. M. Borwein and J. R. Giles, The proximal normal formula in Banach space, Trans. Amer. Math. Soc. 302 (1987), 371-381. MR 887515 (88m:49013)
  • [3] J. M. Borwein and H. M. Strojwas, Proximal analysis and boundaries of closed sets in Banach space II: Applications, Canad. J. Math. 39 (1987), 428-472. MR 899844 (88f:46034)
  • [4] F. H. Clarke, Optimization and nonsmooth analysis, Wiley, New York, 1983. MR 709590 (85m:49002)
  • [5] J. Diestel, Geometry of Banach spaces-selected topics, Lecture Notes in Math., vol. 485, Springer-Verlag, New York, 1975. MR 0461094 (57:1079)
  • [6] L. Mc. Linden, On application of Ekeland's theorem to minimax problems, Nonlinear Anal. Theory Methods Appl. 6 (1982), 189-196. MR 651700 (83e:49044)
  • [7] J. J. Moreau, Fonctionelles convexes, Lecture Notes, Séminaire Equations aux dérivées partielles, Collège de France, 1966.
  • [8] R. A. Poliquin, Subgradient monotonicity and convex functions, Nonlinear Anal. Theory Methods Appl. 14 (1990), 305-317. MR 1040008 (91b:90155)
  • [9] R. T. Rockafellar, Convex analysis, Princeton Univ. Press, Princeton, NJ, 1970. MR 0274683 (43:445)
  • [10] -, Generalized directional derivatives and subgradients of nonconvex functions, Canad. J. Math. 32 (1980), 257-280. MR 571922 (81f:49006)
  • [11] D. Zagrodny, Approximate mean value theorem for upper subderivatives, Nonlinear Anal. Theory Methods Appl. 12 (1988), 1413-1438. MR 972409 (89k:58034)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 49J52, 26B25, 47N10

Retrieve articles in all journals with MSC: 49J52, 26B25, 47N10

Additional Information

Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society